Alert archive / Ohio / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 191, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 19, 2004, 5:47 PM EDT for Darke County, Ohio. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2004, 5:47 PM EDT (21:47 UTC)
- Expired
- Aug 19, 2004, 6:45 PM EDT
- In force
- 58 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Darke County, OH
The radar
The Cincinnati radar (KILN), 103 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 19, 3:00 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.8 hours before the alert went out and 313 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 768 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 192147 SVRILN OHC037-192245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 547 PM EDT THU AUG 19 2004 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DARKE COUNTY IN OHIO * UNTIL 645 PM EDT * AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF NEW MADISON..AND MOVING EAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... NEW MADISON... GREENVILLE... ARCANUM... THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. LAT...LON 4015 8484 3994 8485 3991 8442 4019 8445 $$ TIPTON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 4:05 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Aug 19, 4:05 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 405 PM EDT THU AUG 19 2004 .SHORT TERM(TONIGHT THROUGH SATURDAY NIGHT)... SURFACE ANALYSIS INDICATES COLD FRONT JUST NORTH OF DAY AND CMH. KILN AND SATELLITE IMAGERY SHOWS CONVECTIVE LINE DEVELOPING ALONG THE FRONT. SOUTH OF THE FRONT IN THE WARM SECTOR TEMPS HAVE WARMED INTO THE UPPER 80S TO NEAR 90. LATEST RUC SHOWS MODERATE INSTABILITY ALONG WITH HELICITY VALUES BETWEEN 100 AND 200 M2/S2. MODELS ARE IN RELATIVELY DESCENT AGREEMENT WITH SYNOPTIC FEATURES. THE ETA IS A BIT SLOWER WITH COLD FROPA ON FRIDAY NIGHT INTO SATURDAY. THE GFS ALSO HAS SOME CONVECTIVE FEEDBACK ISSUES ON FRIDAY. THAT BEING SAID COMPLEX WEATHER SCENARIO THROUGH FRIDAY NIGHT SATURDAY AM. COLD FRONT NORTH OF I-70 WILL SLIDE SOUTH THIS EVENING. THE FRONT WILL PUSH BACK NORTH AS A WARM FRONT LATTER TONIGHT INTO FRIDAY AS MID LEVEL WAVE APPROACHES FROM THE WEST. FRIDAY MORNING MOST IF NOT ALL FA WILL BE IN THE WARM SECTOR. DEPENDING ON CLOUD COVER WE COULD HEAT UP NICELY BEFORE CONVECTIVE INITIATES OR MOVES INTO FA. AMOUNT OF CLOUD COVER AND TIMING WILL PLAY HUGE ROLE IN THUNDERSTORM STRENGTH. AT THE MOMENT COVERAGE LOOKS GOOD FROM FRIDAY AFT INTO THE OVERNIGHT. SATURDAY CONDITIONS WILL SLOWLY IMPROVE AS ANOTHER COOL HIGH BUILDS INTO THE REGION. THE CENTER OF THE HIGH IS FORECASTED TO BE OVER OH/IN/NRN KY THIS WILL ALLOW TEMPS TO FALL OFF AND POTENTIALLY SOME FOG. && .LONG TERM(SUNDAY THROUGH THURSDAY)... ONCE AGAIN...LONG RANGE MODELS ARE NOT TOO DIFFERENT FROM EACH OTHER...SO WILL USE 00Z GFS AND HPC SFC FRONTAL GUIDANCE IN THE LONG TERM FORECAST. SFC HIGH PRESSURE WILL BE FIRMLY IN PLACE ACROSS THE REGION ON SUNDAY. GIVEN COOL START AND WAA DEVELOPING LATE...TEMPS WILL STAY BELOW NORMAL. FOR SUNDAY NIGHT THROUGH TUESDAY...DRY WX IS EXPECTED AS SFC HIGH PRESSURE MOVES OFF TO THE EAST...AND A RETURN S TO SW FLOW DEVELOPS. THIS WILL SIGNAL A WARMING TREND ON MONDAY AND TUESDAY. TUESDAY/S TEMPS WILL BE CLOSE TO NORMAL. NEXT CHANCE OF PCPN WILL BE WEDNESDAY AFTN AS SOUTHWESTERLY FLOW ALLOWS LOW LVL MSTR TO INCREASE...BRINGING A THREAT FOR AN AFTN AND EVENING SHOWER OR THUNDERSTORM. TEMPS WILL BE NEAR NORMAL. NEXT MAJOR FRONTAL SYSTEM WILL MOVE INTO THE LOWER GREAT LAKES AND OHIO VALLEY REGION ON THURSDAY. AGAIN...TEMPS WILL BE NEAR NORMAL. && .AVIATION (18Z-18Z)... THE FOLLOWING WAS ORIGINALLY ISSUED AT 115 PM EDT THU AUG 19 2004. AIRMASS APPEARS TO BE CAPPED ACROSS SOUTHERN PORTIONS OF FA AS LITTLE IF ANY CU HAVE POPPED SO FAR THIS AFTERNOON. HOWEVER... FURTHER NORTH CLOSER TO THE FRONT...WE ARE BEGINNING TO SEE SOME CU DEVELOPMENT. LATEST RUC STILL SHOWING SURFACE TO 925 MB CONVERGENCE DEVELOPING ACROSS EAST CENTRAL INDIANA IN THE NEXT COUPLE HOURS AND THEN ACROSS MUCH OF THE I-70 CORRIDOR THROUGH LATE AFTERNOON. THINK THIS WILL BE THE FOCUS AREA FOR ANY DEVELOPMENT AS WE HEAD THROUGH THE NEXT FEW HOURS. AS A RESULT...WILL CARRY A VCTS AT KDAY...KILN AND KCMH FOR THE LATE AFTERNOON AND EARLY EVENING HOURS. WHEN/IF STORMS DO DEVELOP...WILL THEN TRY TO FINE TUNE TIMING OF ACTUAL STORMS. FURTHER SOUTH AT KCVG AND KLUK WILL JUST CARRY A CB TO COVER THE SLIGHT CHANCE OF A THUNDERSTORMS THERE. FRONT FORECAST TO PUSH BACK TO THE NORTH LATER TONIGHT AS SURFACE LOW APPROACHES FROM THE WEST AND IT LOOKS LIKE WE MAY END UP IN THE WARM SECTOR THROUGH FRIDAY MORNING. AS A RESULT...THINK BEST THREAT FOR PCPN WILL BE AFTER 18Z FRIDAY AND WILL HOLD OFF ON ANY MENTION OF PCPN AT THE TAF SITES FOR THE LATER PERIODS. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. IN...NONE. KY...NONE. && AVIATION...JGL SHORT TERM...TIPTON LONG TERM...SFH
Hazardous weather outlook, Aug 19, 5:02 AM EDT, 12 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 502 AM EDT THU AUG 19 2004 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-200905- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 502 AM EDT THU AUG 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ALONG AND AHEAD OF A COLD FRONT. A FEW OF THESE STORMS COULD BECOME STRONG TO SEVERE. THE STORMS WILL DIMINISH IN INTENSITY DURING THE EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED FRIDAY AFTERNOON THROUGH FRIDAY NIGHT AS WAVES OF LOW PRESSURE MOVE ALONG A SLOW MOVING COLD FRONT. THIS COULD RESULT IN HEAVY RAINFALL AND THUS THERE IS THE POTENTIAL FOR LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SINCE THE THREAT OF SEVERE WEATHER IS EXPECTED TO BE ISOLATED TODAY...SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Aug 19, 4:29 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
429 PM EDT THU AUG 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG MARYSVILLE 40.24N 83.37W
08/19/2004 UNION OH COUNTY OFFICIAL
SEVERAL TREES DOWN
&&
TIPTONThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 12:53 AM EDT | Severe Thunderstorm Warning | ILN | Logan | 37 min |
| Aug 19, 1:14 AM EDT | Severe Thunderstorm Warning | ILN | Union | 31 min |
| Aug 19, 3:57 PM EDT | Severe Thunderstorm Warning | ILN | Logan, Union | 33 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.